Drug Strategy News

Posted On Wednesday, March 02, 2022

The Overdose Monitoring Alert and Response System (OMARS) is issuing an Overdose Alert for the Waterloo Region.
Since February 27 - March 1, 2022 staff at the Kitchener Consumption and Treatment Services (CTS) have responded to 11 overdoses. Many overdoses required multiple doses of naloxone.
There are no reports of a specific colour of substance circulating but substances may be stronger than expected and/or contain substances that cause unexpected reactions. Dangerous...

Read More...

Posted On Monday, January 31, 2022

The Overdose Monitoring Alert and Response System (OMARS) is issuing an Overdose Alert for the Waterloo Region.
Since January 17 th -23 rd , there have been six suspected opioid-related overdose deaths. Additionally, over the weekend (January 28 th -30 th ) there has been an increase in serious overdoses, some requiring multiple doses of naloxone.
No particular colour or unusual symptoms have been reported. Dangerous drugs continue to circulate locally causing an increased...

Read More...

Posted On Monday, December 20, 2021

The Overdose Monitoring Alert and Response System (OMARS) is issuing an Overdose Alert for the Waterloo Region.
Since December 1st, there has been nine suspected opioid-related overdose deaths, including three people on December 18th.
No particular colour or unusual symptoms have been reported. Dangerous drugs continue to circulate locally causing an increased risk of overdose.
Please see the PDF below for more information.

Read More...

Posted On Friday, December 03, 2021

The Overdose Monitoring Alert and Response System (OMARS) is issuing an Overdose Alert for the Waterloo Region.
Frontline workers are reporting a significant increase in overdoses related to batches of fentanyl of the following colours: green, blue, red, purple, and “multi-coloured”. Many of these batches are reportedly causing heavy sedation and/or require a naloxone response. 
Emergency Services have responded to 28-suspected overdoses throughout Waterloo...

Read More...

Posted On Tuesday, November 23, 2021

The Overdose Monitoring Alert and Response System (OMARS) is issuing an Overdose Alert for the Waterloo Region. 
There has been reports of a light blue/teal/turquoise fentanyl causing a signifgant increase in overdoses in Waterloo Region.
Naloxone administration has been required for many of the overdoses along with intense breath coaching.
Please see the PDF for the full alert

Read More...

Contact Us